Jump to content


Photo

Medication Induced Sleepiness


  • Please log in to reply
3 replies to this topic

#1 wakeywakey

wakeywakey

    Member

  • Members
  • 3 posts

Posted 14 August 2013 - 06:10 AM

I can't figure out a pattern, but sometimes, the medications make me sleepy. It's a different kind of sleepiness than when I don't take anything and feels really horrible. My eyelids feel so heavy, it's painful. Yet, I can't necessarily nap like I do if I'm not medicated. It usually starts within the first hour or so and lasts for a few hours. This happened with the very first med I tried, Provigil. I finally stopped taking it and felt so much better. When I was going back to school, I took short-acting Ritalin. That was ok. During winter break, I didn't take it much, and when I did, I felt horribly sleepy soon afterward. My doc thought it was from the Ritalin wearing off. Since the Ritalin wasn't super effective, I switched to long acting Adderall. That was pretty okay. But now, it's making me sleepy also. So I switched to long acting Ritalin and it also makes me sleepy sometimes. My doc doesn't know what the problem is.

 

When I searched online, I saw that some people with ADD definitely feel sleepy from these meds, so they even take the meds before they go to bed since they know it'll help them sleep. The only solution I can think of (and I saw that someone else does this) is to get up early to take the med, then go back to sleep. Then by the time I wake up, that sleepiness period has ended and the regular effectiveness of the med can work. Do others have this problem? Have you figured out what helps? I searched the forums and saw that some suggest increasing the dose and some suggest decreasing the dose. I'm not sure if it helps if I eat beforehand so my stomach's not empty or if it's better to eat less cuz food makes me sleepy. I'm not sure if it helps if I've slept more or less. What solutions have y'all come up with to help? It makes me feel hopeless about the narcolepsy since it makes me not want to take the meds.

 

 

 



#2 DeathRabbit

DeathRabbit

    Member

  • Members
  • 1,341 posts
  • Gender:Male
  • Location:Rocket City, USA
  • Interests:Music, video games, exercise, hookah, not feeling like crap

Posted 14 August 2013 - 10:39 AM

I've had similar problems from stimulants. I think my body just tries to counteract the action of the stimulants somehow. It sounds like you're just one of us unfortunate souls with stimulant sensitivity.



#3 ironhands

ironhands

    Member

  • Members
  • 356 posts
  • Gender:Male
  • Location:toronto
  • Interests:things and stuff, video games, not feeling like bum

Posted 16 August 2013 - 12:45 PM

I was on Wellbutrin for about a month for depression, I don't recall if it had an added stimulant, or it was just inherent, but it kept me up for 2-3 days straight until I would literally collapse into sleep.

 

Paxil put me out pretty quick, but I was stuck in REM sleep, auditory hallucinations, false awakenings, and I could feel myself floating/falling whenever I lay down.

 

Then came the citolopram, again, put me right under so the doc gave me a hit of ritalin to compensate - small dosage since apparently I'm sensitive to stimulants, but it didn't work out well either, as I'd either fall asleep at 2-3, or, if I took a midday dose, I wouldn't sleep.

 

I'm hoping to get on some stimulant to get me going in the morning AND curb my insane appetite, and possibly self medicate with something later at night of a natural herbal product vaporised.



#4 willers

willers

    Member

  • Members
  • 8 posts

Posted 12 October 2013 - 03:54 PM

 

I was on Wellbutrin for about a month for depression, I don't recall if it had an added stimulant, or it was just inherent, but it kept me up for 2-3 days straight until I would literally collapse into sleep.
 
Paxil put me out pretty quick, but I was stuck in REM sleep, auditory hallucinations, false awakenings, and I could feel myself floating/falling whenever I lay down.
 
Then came the citolopram, again, put me right under so the doc gave me a hit of ritalin to compensate - small dosage since apparently I'm sensitive to stimulants, but it didn't work out well either, as I'd either fall asleep at 2-3, or, if I took a midday dose, I wouldn't sleep.
 
I'm hoping to get on some stimulant to get me going in the morning AND curb my insane appetite, and possibly self medicate with something later at night of a natural herbal product vaporised.

 

I didnt like wellbutrin I think there are better ones that dont have side effects